Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 8, 2017, 4:13 PM MDT for Rio Grande County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2017, 4:13 PM MDT (22:13 UTC)
- Expired
- Jun 8, 2017, 5:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
County Rio Grande County, CO
The radar
The Grand Junction radar (KGJX), 226 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2902 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
150 WWUS85 KPUB 082213 SPSPUB Special Weather Statement National Weather Service Pueblo CO 413 PM MDT THU JUN 8 2017 COZ067>070-082300- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Eastern San Juan Mountains Above 10000 Ft CO- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO- 413 PM MDT THU JUN 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RIO GRANDE COUNTY UNTIL 500 PM MDT... At 413 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of South Fork, or 37 miles west of Alamosa, moving east at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Rio Grande County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3750 10664 3762 10659 3764 10627 3741 10636 TIME...MOT...LOC 2213Z 282DEG 7KT 3756 10654 $$ kam
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:18 PM MDT, 55 minutes earlier.
Area forecast discussion, Jun 8, 3:18 PM MDT, 55 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 318 PM MDT Thu Jun 8 2017 .SHORT TERM...(This evening through Friday) Issued at 249 PM MDT Thu Jun 8 2017 Tonight an upper ridge will be shifting eastward over the state the the axis expected to be about centered over CO by 12Z Fri. Then on Fri the ridge axis continues moving eastward over western KS by late in the afternoon. This afternoon, storms have been confined mostly over and near the eastern mountains and the southwest mountains, with just a few storms making it farther east over El Paso county. The NAM and HRRR forecast for this evening show this pattern continuing, with storms mainly focused over the Sangres and Wet mtns, and maybe over the plains south of highway 50. Will just go with some isolated POPs for the early evening hours acrs the plains, eastern mtns, southern San Luis Valley and the southwest mtns, then trending toward dry all areas by midnight. On Fri, drier air will be over the forecast area and will go with a dry forecast, along with warmer temps. Should see highs in the 90s across the plains, and in the 80s in the high valleys. .LONG TERM...(Friday night through Thursday) Issued at 249 PM MDT Thu Jun 8 2017 ...Drier and hotter into early next week... Expect a shift in the weather pattern through the weekend into early next week with hot and dry weather. While it may cool off a few degrees through the middle of next week, it will remain warm and dry. Models are in agreement with this pattern and ensemble spreads are generally small. Friday night through Monday...Friday night will remain dry with low temperatures around 60 across the plains and mid 40s in the mountain valleys. On Saturday, with the upper ridge axis shifted to our east and large upper low centered over the Pacific Northwest Coast, fairly strong southwest flow will prevail at the upper levels across Colorado. This flow regime will bring dry weather back to southern Colorado, with no precip expected on Saturday. The strong flow aloft will mix down to the surface during the afternoon and early evening leading to windy conditions. The plains and valleys can expect sustained winds of 15-20 mph gusting to 20-30 mph. Additionally, downslope flow will lead to hot temperatures and very low relative humidity values in the mountain valleys and eastern plains. Given the recent wet period across the eastern plains and valleys, the threat for rapid wildfire spread will remain low despite Red Flag weather conditions (strong winds and low RH). High temperatures across the plains will run around 15 degrees fahrenheit above average, pushing 100 degrees along and east of the I-25 corridor. Sunday and Monday...not much change to the upper pattern with an upper low slowly drifting into the Northern Rockies. This will keep dry southwesterly flow across Colorado allowing for strong afternoon mixing. Gusty winds will continue at the surface and temperatures are forecast to remain in the 90s to lower 100s. In addition, fire weather conditions may become more critical as we move into Monday. Several days of hot, dry conditions may allow for fine fuels to become more susceptible to fire ignition. We will continue to monitor fuels with land management agencies through the weekend into early next week. No precipitation is anticipated through Monday. Tuesday through Thursday...the upper level low will continue east across the Northern Plains into the Great Lakes. A cold front will drop south across the region by Tuesday with slightly cooler air. This will keep highs generally in the 80s to mid 90s for the lower elevations. Flow aloft will remain westerly and dry, keeping precipitation chances nil across southern Colorado. Fire weather conditions will likely remain elevated, however, winds are likely to be marginal. Line/Mozley && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 249 PM MDT Thu Jun 8 2017 KALS could see showers/tstms in the vicinity through about 02Z, and gusty outflow winds could affect the site. Otherwise KALS should have VFR conditions through Fri, with southwest winds picking up in the afternoon hours with gusts of 20-25 kts. KPUB and KCOS are expected to have VFR conditions for the next 24 hrs. There is a small chance for showers or tstms to move into the vicinity of KPUB and KCOS early this evening, with gusty erratic winds being a threat. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...LINE/MOZLEY AVIATION...28
Hazardous weather outlook, Jun 8, 3:30 PM MDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 330 PM MDT Thu Jun 8 2017 COZ058>089-093>099-092130- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 330 PM MDT Thu Jun 8 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible through this evening, mainly over the southwest mountains and San Luis Valley, and over and near the eastern mountains. There could also be a few storms over other portions of the southeast plains. The primary storm risks today will lightning and wind gusts up to 50 mph, but some of the stronger storms could produce small hail and locally heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Temperatures through Sunday will be well above seasonal averages, and will lead to accelerated melting of the high mountain snowpack, keeping area streams and rivers flowing high and fast. Windy conditions, Saturday through Tuesday, along with low relative humidities, will lead to increased fire danger, especially for portions of the southwest mountains and San Luis Valley, which have not received as much recent precipitation as areas further north and east. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible through this evening across the southwest mountains and San Luis Valley, and over and near the eastern mountains. 28/28
In the hours before
Local storm report, Jun 8, 11:59 AM MDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1159 AM MDT THU JUN 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 6 S WETMORE 38.15N 105.07W
06/07/2017 CUSTER CO LAW ENFORCEMENT
FLASH FLOODING OFF JUNKINS BURN SCAR
OCCURRED ACROSS HIGHWAY 387 IN 8 PLACES
DEPOSITING ROCKS AND DEBRIS ON ROADWAY AND
BRIEFLY SHUTTING DOWN THE HIGHWAY. RUNOFF
DECREASED SIGNIFICANTLY BY 500 PM.
&&Special weather statement, Jun 8, 12:42 PM MDT, 3 hours 31 minutes before
Special Weather Statement National Weather Service Pueblo CO 1242 PM MDT THU JUN 8 2017 COZ081-084-085-081930- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 1242 PM MDT THU JUN 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN EL PASO COUNTY UNTIL 130 PM MDT... At 1242 PM MDT, Doppler radar was tracking a strong thunderstorm over western Colorado Springs, moving southeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Colorado Springs, Fountain, Air Force Academy, Manitou Springs, Stratmoor, Fort Carson, Security, Peterson AFB, Security-Widefield and Cimarron Hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3887 10495 3905 10495 3883 10452 3864 10472 TIME...MOT...LOC 1842Z 315DEG 14KT 3889 10485 KT
Special weather statement, Jun 8, 1:58 PM MDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Pueblo CO
158 PM MDT THU JUN 8 2017
COZ067-071-082030-
Southern San Luis Valley CO-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
158 PM MDT THU JUN 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COSTILLA AND
SOUTHEASTERN CONEJOS COUNTIES UNTIL 230 PM MDT...
At 156 PM MDT, Doppler radar was tracking a strong thunderstorm near
Antonito, or 27 miles southwest of Alamosa, moving southeast at 10
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Antonito, Romeo, Conejos and Ortiz.
LAT...LON 3700 10577 3699 10611 3711 10624 3723 10609
3702 10569 3699 10572
TIME...MOT...LOC 1956Z 304DEG 9KT 3713 10611
KTSpecial weather statement, Jun 8, 4:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 413 PM MDT THU JUN 8 2017 COZ067>070-082300- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Eastern San Juan Mountains Above 10000 Ft CO- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO- 413 PM MDT THU JUN 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RIO GRANDE COUNTY UNTIL 500 PM MDT... At 413 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of South Fork, or 37 miles west of Alamosa, moving east at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Rio Grande County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3750 10664 3762 10659 3764 10627 3741 10636 TIME...MOT...LOC 2213Z 282DEG 7KT 3756 10654 kam
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:16 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 44 min |
| Jun 7, 6:59 PM MDT | Special Weather Statement | PUB | Las Animas | 46 min |
| Jun 7, 7:37 PM MDT | Special Weather Statement | PUB | Bent | 38 min |
| Jun 7, 8:16 PM MDT | Special Weather Statement | PUB | Bent | 44 min |
| Jun 7, 11:22 PM MDT | Special Weather Statement | PUB | Kiowa | 38 min |
| Jun 8, 12:42 PM MDT | Special Weather Statement | PUB | El Paso | 48 min |
| Jun 8, 1:58 PM MDT | Special Weather Statement | PUB | Conejos | 32 min |
| Jun 8, 4:44 PM MDT | Special Weather Statement | PUB | Teller | 46 min |
| Jun 8, 4:52 PM MDT | Areal Flood Advisory | PUB | Rio Grande | 3 hr |
| Jun 8, 5:32 PM MDT | Special Weather Statement | PUB | Alamosa | 28 min |
| Jun 8, 5:36 PM MDT | Special Weather Statement | PUB | Teller | 24 min |
| Jun 8, 5:46 PM MDT | Special Weather Statement | PUB | Huerfano | 29 min |
| Jun 8, 5:55 PM MDT | Areal Flood Advisory | PUB | Huerfano | 3 hr |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.